MAUDE Adverse Event Report: STRYKER GMBH SUPERIOR PLATE - DECREASED CURVATURE VARIAX CLAVICLE 7 HOLE / LEFT; PLATE, FIXATION, BONE

STRYKER GMBH SUPERIOR PLATE - DECREASED CURVATURE VARIAX CLAVICLE 7 HOLE / LEFT; PLATE, FIXATION, BONE
Catalog Number 628007S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Device was discarded.
 
Event or Problem Description
During variax clavicle surgery, a metal piece like a wire appeared when the surgeon was inserting the screw to the plate.After that the surgeon removed the metal piece and progressed the surgery.
 
Additional Manufacturer Narrative
The reported event that during a variax clavicle surgery, a metal piece, like a wire, appeared when the surgeon was inserting an unknown screw into a ¿superior plate - decreased curvature variax clavicle 7 hole / right¿ could not be confirmed, since the devices were not returned for evaluation and no other evidences were provided.Since the actual plate was not returned, and the lot no was not communicated, a visual and manufacturing inspection could not be performed.However a potential mishandling of the devices could have led to this event.During tightening, the screw is usually under high tension.Such power, in combination with the existing rotational moves could potentially deform the threads of the screw or the surface of the plates` hole.This deformation could have translated into a complete detachment of the screw`s threads or the hole`s threaded surface, which could resulted into the appearance of a metal piece like a wire as it was reported.As stated in the ifu ((b)(4)): ¿ensure that you are familiar with the recommended uses, compatibility and correct handling of the instrument; please remember that product systems may be subject to alterations that affect the compatibility of the instrument with other instruments or with implants! [¿] avoid surface damage of implants.[¿] discard all damaged or mishandled implants.¿ nevertheless, it was also reported that the surgeon removed the metal piece, progressed with the surgery, and that both reported devices (plate and screw) were successfully implanted.Therefore the stripped event of the screws` threads or the plates` threaded surface cannot be confirmed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.Based on the investigation, the potential root cause would be attributed to a user related issue.However, please note that more detailed information about the complaint event as well as the affected device must be available in order to determine the exact root cause of the complaint.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
SUPERIOR PLATE - DECREASED CURVATURE VARIAX CLAVICLE 7 HOLE / LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key6271036
Report Number0008031020-2017-00045
Device Sequence Number19091876
Product Code HRS
UDI-Device Identifier04546540686909
UDI-Public(01)04546540686909(17)210630(10)V28782
Combination Product (Y/N)N
PMA/510(K) Number
K113760
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue Number628007S
Device Lot NumberV28782
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/23/2017
Supplement Report FDA Received Date02/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR